Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

How do I deal with withdrawal: Tramcet and Ririka?

This question is mostly about my addiction to Tramcet and Ririka, but I want to go into background circumstances, in case it makes a difference to anyone giving advice.

I was a borderline alcoholic from for 10 years.  Although I didn't drink much every night, it was a necessity that I drank or I wouldn't get to sleep.  I tried quitting alcohol, but I always went back to the habit of drinking every night.

The doctor tried to help me quit by prescribing me Loxonin.  Although it suited me better than other antidepressants, I still didn't really like it.  It was an expensive option.  But it did have some success in temporarily stopping me from drinking.  However, I moved to Japan and was unable to get the medicine anymore (strict laws and doctors without experience).  So I ended up just drinking.

Then about 18months ago I had a shoulder operation.  It was supposed to be keyhole surgery but it didn't work out right and there was significant cuts to my shoulder.  The doctors tried to tell me to just 'do my best' to deal with the pain without any pain medicine, but I couldn't move at all.  It was unbearable.  

So the doctors prescribed Tramcet (tramacet?) and Ririka.  I was unaware of the addictive qualities to the medicines and took them to help relieve the pain.  A few months later, I was able to quit drinking.  I thought I was great, but I realise now that I have just replaced the alcohol with these pain medicines.  

I realise I'm addicted because I've forgotten to take the medicine with me when travelling for a couple of days, and I become extremely sleepy, extremely irritable, and extremely anxious.  It was very difficult to even get home.  Then when I became aware of this dependence, I've tried to stop taking it.  But I'm not even functional as a human without the medicine.  I am unbearably anxious and sweat.  I'm sleepy but I can't sleep.  

I'm doing my best to limit the amount I take.  I'm taking less than the doctor is prescribing.  But I don't know how I'm going to stop.  I'm scared to tell the doctor because I think he'll cut it off.  And without it, I don't think I could go to work.  So I could lose my job.  

Does anyone have any advice?  Should I try to stop one - Tramcet or Ririka, and then the other?  The other consideration is even if I could stop the medicine now, the pain from my shoulder is still there.  Am I getting more addicted the longer I take the drug?  I want to stop, but pain is difficult to live with also..  

If I was to take a holiday from work and go cold turkey, what would happen?  2 days of hell? 3? 4? a week? Is it possible that I stay in such an anxious, exhausted state no matter how long I stay off it?

I appreciate any comments/ advice/ or suggestions if you understand the medicine or have managed its effects.
3 Responses
1930941 tn?1400107522
I would love to offer advice, but I do not know what  Ririka is?  And is Tramcet the same as tramadol?
2 Comments
Ah, the english name for ririka is Lyrica.  And Tramcet is Tramadol
Gotcha...thanks
Avatar universal
Hello Jimmy CS. Welcome to the forum.. Both of those drugs need to be tapered as seizures can happen when quit all at once. Tapering is lowering your dose over days remove one wait till you no longer fee bad reduce again repeat till gone. Once off the Trams I would then work on the Lycra Both produce tons of anxiety when coming off so it is important you stay busy thru your taper as walking exercise Healthy eating will help the most. It would be best if a Dr.could set up a taper schedule for you If not you can do this It will just take time You have already cut back so that's a good start.. As for the drinking it would not hurt to join a AA meeting near you as this would be a tremendous support and to help you not slip back to borderline alcoholic..  I wish you well, lesa
1 Comments
Hi! Thanks for your reply.  So you think its definitely better to quit one and then the other?  Why do you think it's best to stop Tramacet first?

It's difficult to discuss with my doctor because his English isn't good.  I live in Japan.  And I don't think many Japanese doctors are very qualified about giving practical advice.  

For the purposes of tapering, can I cut the capsules open and consume just a portion of the contents?
Avatar universal
No those sound like they are time released. The only time you can cut a pill is if it has a score mark on the top indicating it can be cut in half.. The reasons the Trams first is that they also have a antidepressant like effect on a person so in wd you feel a great deal of emotions along with the physical pains of coming off opiates although trams are synthetic they kick butt when coming off The Lycra will help with the emotional and some of the physical from the wd. We have a lot of tips on how to get thru wd so ask when you feel uncomfortable..
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.